MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE®, 0.2 MICRON FILTER, 3 CLAMPS, ROTAT; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE®, 0.2 MICRON FILTER, 3 CLAMPS, ROTAT; STOPCOCK, I.V. SET
Catalog Number B33276
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The complaint/event occurred on an unspecified date and involved a 6" smallbore trifuse ext set w/3 microclave®, 0.2 micron filter, 3 clamps, rotating luer.The reporter stated that total parenteral nutrition (tpn) leaked from the device filter during use/infusion from a peripheral intravenous access point on an infant.The trifuse was infusing tpn, lipids and medication.The patient's linen was saturated and the trifuse was found as 'sticky' to the touch.There was no report of human harm associated with the complaint/event.
 
Additional Manufacturer Narrative
One used b33276 smallbore trifuse extension set was returned for inspection/complaint investigation.As received, the filter vents on the 0.2 micron filter were wetted out with prior infusate.The extension set was leak tested per product specifications.There was leakage from the filter vents of the 0.2 micron filter.The reported complaint can be confirmed.The probable cause of leakage is due to a temporary or complete loss of hydrophobic properties of the filter vent material due to an infusate interaction during use.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.
 
Additional Manufacturer Narrative
Additional/updated information can be found in b3, b5 and e4.Section e additional contact information: (b)(6).Risk manager.
 
Event or Problem Description
A medwatch mandatory report with uf/importer report # (b)(4) was received on 02-may-2024.
 
Additional Manufacturer Narrative
The corrected information can be found in h10.

Brand Name
6" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE®, 0.2 MICRON FILTER, 3 CLAMPS, ROTAT
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19101606
Report Number9617594-2024-00415
Device Sequence Number15305667
Product Code FMG
UDI-Device Identifier00887709007192
UDI-Public(01)00887709007192(17)280901(10)13766552
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB33276
Device Lot Number13766552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/02/2024
06/06/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/26/2024
06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIPIDS, MFR UNK.; TPN, MFR UNK.; UNSPECIFIED MEDICATION/INFUSATE, MFR UNK.
Patient SexUnknown